Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Feeling tired, chills and sweating. On klonipin. Any suggestions?

User rating for this question
Very Good
Answered by
Practicing since : 1999
Answered : 1586 Questions
Hello I am a 55 year old female with a hystermictye. I have had all kind of test done and still sweating and chills making me feel bad and very tired. I am on klonipin 3 times/day .05. I also take thyroid which is checked regular. But the chills and sweats are getting me. They said my kidney tests came back normal. ALso a culture came back normal. Any suggesions would be greatly appreciated. I do take levolthroxide for thyroid to.
Posted Mon, 12 Nov 2012 in General Health
Answered by Dr. Timothy Raichle 1 hour later
Hello, I would be happy to help you.

Given the prior hysterectomy, it might be hard to tell that you are in menopause except for the onset and persistence of hotflashes. This is what you seem to be describing. I will assume that your thyroid is in good control and that there is no concern about your heart either.

In terms of ways to control your hotflashes here are some thoughts:
1. Avoid triggers such as caffeine and stress
2. Get regular exercise
3. Ask your doctor about a medication called Effexor (it is an anti-depressant that can be used in low doses to control hotflashes)
4. If all else fails, talk with your doctor about a small dose of estrogen daily (unless you are not able to be on hormones related to prior history). In most women it is a reasonable way to get the hotflashes under control in the short run. In the long run, we do not keep women on hormones.

I hope this helps, XXXXXXX Please ask if you have additional questions. Please remember to leave feedback!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor